MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right coronary artery (rca).A 3.50 x 24 synergy ii drug-eluting stent was advanced for treatment.However, during the procedure, the stent was dislodged from the balloon prior to deployment and could not be retrieved.The stent traveled from the ostium of the rca to the internal iliac where it became lodged in a calcified disease.It was decided that the placement of the dislodged stent in the internal iliac did not present immediate danger to the patient and that the stent could not be retrieved with a snare.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified right coronary artery (rca).A 3.50 x 24 synergy ii drug-eluting stent was advanced for treatment.However, during the procedure, the stent was dislodged from the balloon prior to deployment and could not be retrieved.The stent traveled from the ostium of the rca to the internal iliac where it became lodged in a calcified disease.It was decided that the placement of the dislodged stent in the internal iliac did not present immediate danger to the patient and that the stent could not be retrieved with a snare.The procedure was completed with another of same device.No patient complications were reported.It was further reported that following rotablation, the physician experienced resistance delivering the 3.50 x 24 synergy stent to overlap the previously placed stent in the proximal rca.The physician attempted to pull the stent back into the guide.The stent delivery system (sds) was removed and it was then noticed that the undeployed stent had come off from the sds.
 
Additional Manufacturer Narrative
The synergy ii us mr 3.50 x 24 stent delivery system was returned for analysis without the stent.The stent was not returned with the device.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture was within max crimped stent profile measurement.The balloon cones were reviewed, and no signs of positive pressure applied to the cones were noted as the wings were tightly folded.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.The review of the two images provided could identify the alleged stent dislodgement as an unexpanded stent was noted without its delivery system in a region of the patient body corresponding with the iliac artery.As per event description a possible interaction occurred between the stent and the distal end of the guide catheter as well as the previously deployed stent (resistance delivering the stent to overlap the previously deployed one) could have occurred which caused the unexpanded stent to get caught and dislodged from the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12332899
Report Number2134265-2021-10478
Device Sequence Number4425135
Product Code NIQ
UDI-Device Identifier08714729840244
UDI-Public08714729840244
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0026282213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer08/24/2021
09/29/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/09/2021
10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;